By now you should know there’s no medication that comes without a cost.
And I’m not just talking about the financial cost.
Case in point: There’s one common prescription that many men continue to take (and even ask for by name).
Yet, research reveals it does much more than you think…
Including its frightening ability to sabotage your vision.
Here’s why you may want to think twice before you ask your doctor for this particular prescription.
The secret behind that little blue pill
A new, large study found that men who regularly use medication for erectile dysfunction (ED) are at an increased risk for ocular adverse events. (These are eye conditions that that could significantly alter one’s vision.)
Researchers examined over 200,000 men using phosphodiesterase type 5 inhibitors (PDE5Is)—including Viagra, Revatio, Cialis, Levitra, and Stendra—between 2006 and 2020.
Ultimately, they found massive spikes in risk of the following:
- Serious retinal detachment (SRD) skyrocketed by 258 percent
- Retinal vascular occlusion (RVO) rose by 44 percent
- Ischemic optic neuropathy (ION) increased by 202 percent
Of course, men who suffer from hypertension, diabetes, and coronary artery disease—three common risk factors for SRD, RVO, and ION—might also experience ED.
Not to mention, both ED andthese eye conditions are caused by inadequate blood flow.
So, it could make sense that men with ED might also have higher incidences of these eye disorders.
However, researchers found that participants without hypertension, diabetes, or coronary artery disease still had a higher incidence of these eye events (by over 200 percent!).
Plus, men taking five or more PDE5I prescriptions were at the highest risk. (Meaning the more you take, the more likely you’ll experience these ocular events.)
Use caution—and talk about it
Now, for some of you reading this, a few eye issues in exchange for a healthy intimate relationship, or just plain fun, may be worth it. And I’m not here to judge.
But I am here to bring these findings to your attention. And to urge you to create a healthy relationship with your primary physician where you can openly discuss these types of issues.
You should be able to talk about anything that’sthe slightest bit troublesome. Especially any changes in your vision—eyesight is a terrible thing to lose.
(And for any younger readers who may use these drugs recreationally, heed my advice on the number of uses and the increase in the incidence of disease.)
After all, no medication is a free “ride.” Even the fun ones.
Until next time,
P.S. ED isn’t a “normal” part of aging. In fact, it’s a major warning sign that something else in your body is going very wrong. I tell you all about it—and what you can do—in the January issue of my monthly Logical Health Alternatives newsletter (“Beyond the little blue pill: The real causes behind erectile dysfunction… and how to cure it at any age”). Click here now to become a subscriber!
“ED Meds Linked to Higher Risk of Ocular Adverse Events.” MedPage, 04/07/2022. (medpagetoday.com/ophthalmology/generalophthalmology/98101)